Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 47, NWS Kansas City, MO

March 4, 2008Cooper County, Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 4, 2008, 6:17 AM CST for Cooper County, Howard County, Missouri. It took effect at Mar 5, 2008, 5:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 6:17 AM CST (12:17 UTC)
In effect from
Mar 5, 2008, 5:00 AM CST
Expired
Mar 5, 2008, 8:12 PM CST
In force
15 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Cooper County, MO, Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Boonville (BOZM7). The gauge peaked at 20.59 ft at Mar 5, 2008, 5:00 AM CST.

actionminormoderate1520253003/0403/0503/0603/07
Action stage
18 ft
Minor stage
21 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 4, 5:50 AM CST, 27 minutes earlier.

Area forecast discussion, Mar 4, 5:50 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 AM CST TUE MAR 4 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/340 AM CST TUE MAR 4 2008/
EARLY MORNING WATER VAPOR IMAGERY SHOWING AN INTENSE UPPER LOW
CHURNING ACROSS EASTERN OKLAHOMA INTO WESTERN ARKANSAS. DEFORMATION
BAND HAS DEVELOPED ON THE NORTH SIDE OF THIS SYSTEM CURRENTLY JUST
SOUTH OF THE CWA BORDER. HAVE KEPT A CLOSE EYE ON THIS FEATURE OVER
THE LAST SEVERAL HOURS AND IT SEEM ANY PRECIP THAT TRIES TO SNEAK
INTO HENRY...PETTIS OR COOPER COUNTIES HAS HAD TO BATTLE THE DRIER
LLVL AIR MASS EDGING SOUTHWARD. CURRENT THINKING IS THAT THE MORE
INTENSE SNOW BAND CURRENTLY (AS OF 09Z) EXTENDING FROM NEAR JEFFERSON
CITY SOUTHWESTWARD THROUGH SPRINGFIELD WILL HOLD ITS POSITION THROUGH
THE NEXT FEW HOURS WITH A SHARP CUT OFF TO THE NORTHERN EDGE.
INCLUDED A SLIGHT CHC OF SNOW MAINLY ALONG AND SOUTH OF A MOBERLY TO
CLINTON LINE WHERE SOME LIGHT PRECIP MAY SNEAK IN.
OTHERWISE...BELIEVE THE REMAINDER OF THE PRECIP SHOULD MOVE EAST AWAY
FROM THE AREA BY THE NOON HOUR AND HAVE REMOVED PRECIP THEREAFTER.

NEXT CONCERN WILL BE WITH TEMPS DURING THE DAY TODAY. SFC RIDGE AXIS
MAKING A GRADUAL EASTWARD DRIFT THIS MORNING ACROSS NORTHWEST
MISSOURI AND NORTHEAST KANSAS. THEREFORE...SHOULD SEE SFC WINDS MAKE
A GRADUAL SHIFT AROUND TO THE SOUTHEAST DURING THE DAY...AT LEAST
ACROSS THE WESTERN COUNTIES...PUTTING A STOP TO THE PERSISTENT CAA
THAT HAS BEEN IN PLACE. EASTERN AREAS MAY REMAIN MORE UNDER THE
INFLUENCE OF THE DEPARTING SFC LOW ACROSS THE TENNESSEE VALLEY AND
KEEP A NORTHERLY COMPONENT THROUGH THE DAY...AND HAVE KEPT THIS AREA
A FEW DEGREES COOLER. NEVERTHELESS...THINKING AREAS ACROSS EASTERN
KANSAS/WESTERN MISSOURI WILL CREEP INTO THE UPPER 30S TO LOWER 40S
AS CLOUD COVER SHOULD REMAIN FAIRLY MINIMAL THROUGH THE DAY ALLOWING
THESE AREAS TO BETTER REALIZE THE EARLY MARCH SUN. IN
ADDITION...HAVE KEPT AREAS ACROSS NORTHWEST MISSOURI A BIT COOLER
WITH A SNOWPACK STILL IN PLACE.

THE NEXT SHORT WAVE TROUGH DIVES SOUTH OUT OF THE NORTHERN PLAINS
TUESDAY NIGHT AND SHOULD ARRIVE ACROSS OUR NECK OF THE WOODS BY
WEDNESDAY. GFS MORE AGGRESSIVE WITH THIS SYSTEM WITH THE 06Z NAM
COMING IN CLOSER TO THIS SOLUTION. ECMWF REMAINS THE DRIER OF THE
OPERATIONAL MODEL OUTPUTS AND WENT WITH A BLENDED FORECAST TO
ACCOUNT. UPPED POPS ACROSS FAR NORTHERN MISSOURI INTO THE CHC
CATEGORY AS MODEL TRENDS HAVE SUGGESTED A MORE SOUTHERN TRACK TO THIS
SYSTEM.

NEXT ARCTIC PLUNGE TO FOLLOW AS THE NEXT STRONG FRONT PLOWS THROUGH
THE AREA DURING THE DAY WEDNESDAY. 1024MB SFC HIGH QUICKLY SETTLES
SOUTH INTO THE UPPER MIDWEST BY WEDNESDAY NIGHT. HOWEVER THIS LOOKS
TO BE SHORT LIVED AS THE NEXT IN THE SERIES OF FAST MOVING WAVES
APPROACHES FOR THURSDAY NIGHT INTO FRIDAY. ANOTHER SHOT OF ARCTIC AIR
TO FOLLOW FOR FRIDAY NIGHT INTO SATURDAY AND HAVE TRENDED TEMPS DOWN
A BIT TO ACCOUNT. REMAINED CONSERVATIVE WITH POPS FOR THE THURSDAY
NIGHT/FRIDAY SYSTEM WITH DIFFERENCES IN STRENGTH AND TIMING STILL
EVIDENT.

DEROCHE

&&

.AVIATION...

FOR THE 12Z TAF...BEING ON THE BACKSIDE OF AR UPPER SYSTEM AND UNDER
A SURFACE RIDGE WILL YIELD MVFR CONDITIONS WITH LOTS OF SUNSHINE
TODAY. AS THE SURFACE RIDGE PASSES TO THE EAST OF THE TERMINALS LATE
THIS AFTERNOON THE SURFACE WINDS WILL VEER TO THE EAST THEN
SOUTHEAST. INCREASING WARM ADVECTION MID CLOUDS WILL MOVE IN LATE
TONIGHT BUT IT WILL REMAIN DRY.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Mar 4, 5:46 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CST TUE MAR 4 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
546 AM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FAST MOVING COLD FRONT WILL SWEEP THROUGH THE OUTLOOK AREA ON
WEDNESDAY. A CHANCE OF SNOW WILL ACCOMPANY THE FRONT ACROSS NORTHEAST
KANSAS AND NORTHERN MISSOURI BEFORE EXITING THE AREA BY WEDNESDAY
NIGHT. ONLY MINOR ACCUMULATIONS ARE EXPECTED AT THIS TIME...MAINLY
NEAR THE MISSOURI AND IOWA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 10:03 PM CSTRiver Flood WarningEAXJackson, Lafayette, Ray45 hr
Mar 4, 6:17 AM CSTRiver Flood WarningEAXCarroll, Lafayette, Saline22 hr
Mar 4, 6:17 AM CSTRiver Flood WarningEAXCarroll, Chariton, Saline36 hr
Mar 4, 6:17 AM CSTRiver Flood WarningEAXChariton, Howard, Saline38 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.